Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 6, 2015, 12:21 AM EDT for Craig County, Montgomery County, Roanoke County, Virginia; Monroe County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 6, 2015, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Craig County, VA, Montgomery County, VA, Roanoke County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
946
WWUS81 KRNK 060421
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT MON JUL 6 2015
VAZ011-014-017-018-022-WVZ044-060515-
CRAIG-MONTGOMERY-FLOYD-ROANOKE-GILES-MONROE-
1221 AM EDT MON JUL 6 2015
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT WESTERN
CRAIG...WESTERN ROANOKE...NORTHEASTERN GILES...NORTH CENTRAL
FLOYD...MONTGOMERY AND MONROE COUNTIES...
AT 1219 AM EDT...A LINE OF SHOWERS AND ISOLATED STORMS WAS ALONG A
LINE EXTENDING FROM NEAR LINDSIDE TO BLACKSBURG TO NEAR PILOT... AND
MOVING NORTHEAST AT 25 MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
UNION...
SHAWSVILLE...
AND PILOT.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3768 8066 3759 8024 3711 8014 3687 8047
3721 8042 3749 8075
TIME...MOT...LOC 0419Z 202DEG 23KT 3750 8066 3727 8039 3700 8041
$$
PHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 8:23 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 8:23 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT SUN JUL 5 2015
.SYNOPSIS...
AN UPPER LOW OVER WEST VIRGINIA WILL SLOWLY LIFT NORTHEAST
TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE MONDAY. THIS SYSTEM
WILL CREATE SHOWERS AND THUNDERSTORMS FOR OUR REGION. A COLD FRONT
WILL MOVE INTO THE AREA FROM THE OHIO VALLEY BY WEDNESDAY...THEN
STALL AND LIFT BACK NORTH AS A WARM FRONT LATE IN THE WEEK...AS
HIGH PRESSURE ALOFT BUILDS ACROSS THE SOUTHEAST STATES. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. BELOW NORMAL
TEMPERATURES EARLY IN THE WEEK WILL MODERATE TO ABOVE NORMAL
TEMPERATURES BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 650 PM EDT SUNDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR WEST THROUGH TONIGHT.
THERE REMAINS THE POTENTIAL FOR HEAVY RAINS WITH CONVECTION INTO
TONIGHT WITH PWATS AROUND 1.5 TO 2 INCHES...SOUTH TO SOUTHWEST
FLOW AND RELATIVELY LOW FFG IN THE WEST. RAINFALL RATES...MOVEMENT
AND TRAINING OF STORMS WILL BE KEY ITEMS TO MONITOR. TRAINING OF
ECHOES FROM SOUTH TO NORTH OVER SATURATED GROUND WILL BE OF HIGH
CONCERN. A WEST TO EAST ORIENTATION NORTH OF FRONTAL BOUNDARY
COULD ALSO RESULT IN LOCAL WATER PROBLEMS DEPENDING ON LOCATION OF
THE HEAVY RAIN. THE DAY ONE CONVECTIVE OUTLOOK ALSO HIGHLIGHTS
THE POTENTIAL FOR MARGINAL SEVERE IN THE SOUTHEAST CORNER OF CWA
WITH WIND AND HAIL THE PRIMARY THREATS.
UPPER LOW OVER WAS OVER THE WEST VIRGINIA/KENTUCKY BORDER AT
23Z/7PM AND WILL LIFT NORTHEAST TONIGHT AND REACH WESTERN
PENNSYLVANIA BY MONDAY EVENING. SURFACE FRONTAL BOUNDARY REMAINS
WEST TO EAST ACROSS THE SOUTHERN FORECAST AREA AND WILL LIFT
NORTH AS WARM FRONT TONIGHT INTO MONDAY. LOW LEVEL MOISTURE
POOLING IS OCCURRING ALONG THE SURFACE BOUNDARY. SOME OF THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINS. LEANED POPS THIS AFTERNOON
INTO TONIGHT TOWARDS A BLEND OF HRRR...ARW AND CONTINUITY...THEN
TRIM BACK POPS FOR THE OVERNIGHT AS MID LEVEL DRY AIR WRAPS AROUND
FROM THE WEST. ADDED AREAS OF FOG OVERNIGHT WITH LIGHT WINDS AND
LOW LEVEL MOISTURE. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S IN
THE MOUNTAINS TO NEAR 70 DEGREES IN THE PIEDMONT.
CLOSED UPPER LOW WILL CONTINUE DRIFTING NORTH-NORTHEAST ON MONDAY.
START WITH THE HIGHEST POPS MONDAY MORNING WITH THE WARM ADVECTION
AND SHIFT POPS AXIS NORTHWARD DURING THE DAY. THE DAY TWO CONVECTIVE
OUTLOOK KEEPS OUR AREA IN GENERAL THUNDERSTORMS FOR MONDAY. ANY
ADDITIONAL FLOOD WATCHES FOR MONDAY WILL BE DEPENDENT ON SUNDAYS
CONVECTION AND LOCATION. HIGH TEMPERATURES ON MONDAY WILL VARY FROM
THE UPPER 60S IN THE NORTHWEST MOUNTAINS TO THE MID 80S IN THE
PIEDMONT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 355 PM EDT SUNDAY...
FORCING FOR SHOWERS/STORMS WILL WANE MONDAY NIGHT AS UPPER SUPPORT
MOVES NORTHEAST AND AWAY FROM THE REGION.
DON'T BLINK. PROGRESSIVE FLOW ACROSS THE NORTHERN PART OF THE CONUS
WILL INTRODUCE ANOTHER FRONT AND ASSOCIATED BAROCLINIC ZONE WHICH
WILL APPROACH THE REGION TUESDAY...THEN STALL EAST-WEST ALONG THE
MASON DIXON FOR MID WEEK.
MODELS BRING SURFACE COLD FRONT INTO THE OHIO VALLEY FROM THE UPPER
MID-WEST ON TUESDAY. LINEAR ORIENTED...POTENTIALLY STRONG
CONVECTION...APPEARS LIKELY WITH THIS SYSTEM...BUT ATTM IT APPEARS
THIS ACTIVITY WILL NOT REACH OUR FCST AREA UNTIL AFTER PEAK HEATING
TUESDAY OR SOMETIME TUESDAY NIGHT. IF THIS TURNS OUT TO BE THE CASE
THEN STRENGTH OF THE ACTIVITY SHOULD BE LESS ROBUST WITH ONLY
MARGINAL RISK OF SEVERE WEATHER TO CONTEND WITH TUESDAY NIGHT...AND
THEN MAINLY ALONG THE WESTERN SLOPES OF THE MOUNTAINS...THE STORMS
FALLING APART AS THEY CROSS THE MOUNTAINS.
FOR WEDNESDAY...THE SURFACE FRONT STALLS JUST TO OUR NORTH AS THE
UPPER SUPPORT MOVES EAST IN TANDEM WITH A BUILDING SUBTROPICAL HIGH
OVER THE SOUTHEAST STATES. SUBTROPICAL RIDGING WILL BLOCK SOUTHERN
PROGRESSION OF FRONT...HOWEVER...CONVERGENCE OF AIRMASS OVER THE
AREA WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS/STORMS...ESP
ACROSS THE NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY.
TEMPERATURES BY MID WEEK WILL TREND WARMER...WITH ABOVE NORMAL
READINGS ANTICIPATED PER INCREASING HEIGHTS/THICKNESSES AND A
WESTERLY WIND COMPONENT WHICH SHOULD AID IN ADIABATIC WARMING EAST
OF THE BLUE RIDGE. WITH 85H TEMPS APPROACHING +20 DEG C...SURFACE
READING SHOULD EASILY CLIMB WELL INTO THE 80S AND POSSIBLY THE L-M
90S PENDING SUNSHINE. MINIMUM TEMPERATURES WILL ALSO AVERAGE WELL
ABOVE NORMAL...THANKS TO CONTINUED HIGH MOISTURE CONTENT AND
DEWPOINTS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 355 PM EDT SUNDAY...
TYPICAL SUMMERLIKE WEATHER ANTICIPATED FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND...WITH TENDENCY FAVORING THE WARM SIDE OF GUIDANCE
AS STRONG SUBTROPICAL RIDGE ALOFT ENVELOPS THE SOUTHEAST CONUS.
THERE WILL BE A DAILY THREAT FOR SHOWERS/STORMS...MAINLY SCATTERED
AND DIURNALLY DRIVEN. HOWEVER...WILL HAVE TO WATCH FRONTAL BOUNDARY
WHICH WILL BE STALLED ACROSS THE OHIO VALLEY AND INTO THE NORTHERN
MID ATLANTIC WHERE MORE ORGANIZED DEEP CONVECTION WILL TAKE
PLACE...OUTFLOW FROM WHICH MAY DRIFT INTO OUR NORTHERN CWA.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 815 PM EDT SUNDAY...
NUMEROUS CLUSTERS AND LINES OF SHOWERS AND THUNDERSTORMS WERE
ROTATING THROUGH THE REGION...AROUND AN UPPER LOW THAT WAS
CENTERED NEAR KHTS. THE THUNDERSTORMS WERE PRODUCING MVFR CEILINGS
AND VISIBILITIES AND OCCASIONALLY LIFR VISIBILITIES WITH VERY
HEAVY RAIN.
TIMING THE IMPACT OF THE SHOWERS AND THUNDERSTORMS AT LOCAL
AIRPORTS HAS BEEN CHALLENGING SINCE THERE WAS NOT ENOUGH BREAK
BETWEEN LINES OF STORMS TO TAKE OUT OF THE TAFS. THERE MAY BE
BREAKS BETWEEN THE STORMS OF LESS THAN 30 MINUTES WITH VFR
CONDITIONS BUT WITH COVERAGE OF SHOWERS AND
THUNDERSTORMS...PREVAILING CONDITIONS WILL STILL BE MVFR OR LOWER
THROUGH 06Z/2AM. WILL CONTINUE TO UPDATE TAFS BASED ON LATEST
RADAR TRENDS.
MOST OF THE STORMS WILL DIMINISH WITH LOSS OF HEATING BUT SOME
SHOWERS MAY LINGER IN THE WEST TONIGHT. AREAS OF LOW
CLOUDS...FOG ARE EXPECTED. OUTSIDE OF THUNDERSTORMS...EAST TO
SOUTHEAST WINDS WILL PREVAIL. WESTERLY COMPONENT OF WINDS WILL
HELP LIFT CEILINGS AFTER 14Z ON MONDAY. THE BEST CHANCE OF SHOWERS
AND THUNDERSTORMS AGAIN ON MONDAY AFTERNOON WILL BE AT KBLF AND
KLWB.
EXTENDED AVIATION DISCUSSION...
UPPER LOW/TROUGH WILL MOVE INTO WESTERN PA BY MONDAY EVENING.
MEANWHILE...A COLD FRONT WILL APPROACH FROM THE OH VALLEY BY
TUESDAY NIGHT AND WEDNESDAY. BETWEEN THESE TWO SYSTEM WILL BE A
LONGER PERIOD OF VFR WX ON TUESDAY.
ONCE THE FRONT STALLS ACROSS OR JUST NORTH OF THE AREA ON
WEDNESDAY...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
WITH SUB-VFR CONDITIONS THROUGH THE END OF THE WEEK.
EXPECT WIDESPREAD LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG WITH
IFR-LIFR CIGS/VSBYS. OVERALL...CONDITIONS SHOULD IMPROVE TO MVFR-
VFR OUTSIDE SHRA/TSRA ACTIVITY DURING THE AFTERNOONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ007-009-010-012-
019-020.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ042-043-507-508.
&&
SYNOPSIS...KK/MBS
NEAR TERM...AMS/KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/KKHazardous weather outlook, Jul 5, 10:01 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EDT SUN JUL 5 2015 NCZ002-VAZ007-009>020-WVZ042>044-507-508-061100- ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 1001 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-003>006-018>020-VAZ022>024-032>035-043>047-058-059-061100- ASHE-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-YADKIN-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1001 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 11:02 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1102 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM DEBRIS FLOW 1 SW POCAHONTAS 37.30N 81.36W
07/05/2015 TAZEWELL VA 911 CALL CENTER
MULTIPLE MUD SLIDES BETWEEN POCAHONTAS AND APPS VALLEY
ROAD
0900 PM FLASH FLOOD ESE POCAHONTAS 37.30N 81.34W
07/05/2015 TAZEWELL VA 911 CALL CENTER
LAUREL CREEK FLOODED ABOUT HALF OF DOWNTOWN POCAHONTAS
0900 PM FLASH FLOOD 3 WSW BLUEFIELD 37.23N 81.33W
07/05/2015 TAZEWELL VA 911 CALL CENTER
HIGH WATER HAS RESULTED IN MULTIPLE ROAD CLOSURES ALONG
ROUTE 460 BETWEEN TAZEWELL AND BLUEFIELD.
0900 PM FLASH FLOOD 1 N TIPTOP 37.21N 81.43W
07/05/2015 TAZEWELL VA 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO HIGH WATER AND MUD SLIDES.
&&
AMSLocal storm report, Jul 5, 11:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 3 ENE BLUEFIELD 37.25N 81.22W
07/05/2015 MERCER WV 911 CALL CENTER
HIGHWAY 460 WEST CLOSED AT THE SECOND BLUEFIELD EXIT DUE
TO WATER COVERING THE ROAD.
&&
HYSELLLocal storm report, Jul 5, 11:16 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM DEBRIS FLOW 1 NNE BRAMWELL 37.34N 81.31W
07/05/2015 MERCER WV 911 CALL CENTER
ROCKSLIDE ON ROUTE 52.
&&
HYSELLSpecial weather statement, Jul 5, 11:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT SUN JUL 5 2015
VAZ011-013-014-016-017-032-WVZ044-060430-
MONTGOMERY-FLOYD-PATRICK-PULASKI-GILES-CARROLL-MONROE-
1127 PM EDT SUN JUL 5 2015
...A LINE OF SHOWERS AND STORMS WILL AFFECT CENTRAL
PATRICK...EASTERN PULASKI...CENTRAL
GILES...FLOYD...MONTGOMERY...EASTERN CARROLL AND SOUTHWESTERN MONROE
COUNTIES...
AT 1125 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN EXTENDED FROM
PEARISBURG TO GRAYSONTOWN TO NEAR FANCY GAP...AND MOVING EAST AT 15
MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
RADFORD...
PEARISBURG...
AND DUBLIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3657 8075 3700 8062 3739 8088 3751 8075
3707 8014 3694 8018 3687 8023 3687 8020
3655 8030
TIME...MOT...LOC 0325Z 259DEG 12KT 3733 8075 3702 8054 3662 8070
PHSpecial weather statement, Jul 6, 12:07 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1207 AM EDT MON JUL 6 2015 NCZ002-003-VAZ007-009>013-015-016-WVZ042-061015- ALLEGHANY NC-SURRY-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...SPARTA...DOBSON...TAZEWELL...MARION... BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 1207 AM EDT MON JUL 6 2015 ...AREAS OF DENSE FOG WILL CREATE DIFFICULT DRIVING CONDITIONS... AREAS OF DENSE FOG HAVE DEVELOPED DUE TO A WET GROUND AND LIGHT WINDS. VISIBILITIES HAVE DROPPED UNDER A QUARTER OF A MILE ALONG SOME PORTIONS OF INTERSTATE 77 NEAR FANCY GAP. PATCHY AREAS OF DENSE FOG WILL PERSIST INTO THE EARLY MORNING HOURS. MOTORISTS ARE URGED TO USE CAUTION. BE PREPARED FOR RAPID CHANGES IN VISIBILITY AND ALLOW PLENTY OF SPACE BETWEEN VEHICLES.
Special weather statement, Jul 6, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT MON JUL 6 2015
VAZ011-014-017-018-022-WVZ044-060515-
CRAIG-MONTGOMERY-FLOYD-ROANOKE-GILES-MONROE-
1221 AM EDT MON JUL 6 2015
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT WESTERN
CRAIG...WESTERN ROANOKE...NORTHEASTERN GILES...NORTH CENTRAL
FLOYD...MONTGOMERY AND MONROE COUNTIES...
AT 1219 AM EDT...A LINE OF SHOWERS AND ISOLATED STORMS WAS ALONG A
LINE EXTENDING FROM NEAR LINDSIDE TO BLACKSBURG TO NEAR PILOT... AND
MOVING NORTHEAST AT 25 MPH.
RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR ALONG WITH WINDS IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
UNION...
SHAWSVILLE...
AND PILOT.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3768 8066 3759 8024 3711 8014 3687 8047
3721 8042 3749 8075
TIME...MOT...LOC 0419Z 202DEG 23KT 3750 8066 3727 8039 3700 8041
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jul 5, 8:06 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Jul 5, 8:26 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 5, 8:27 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 33 min |
| Jul 5, 8:30 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte, Halifax | 30 min |
| Jul 5, 8:31 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 5, 8:33 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jul 5, 8:42 PM EDT | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jul 5, 8:59 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 31 min |
| Jul 5, 9:01 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Jul 5, 9:03 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jul 5, 9:26 PM EDT | Special Weather Statement | RNK | Bland, Wythe, City of Galax | 34 min |
| Jul 5, 9:28 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 32 min |
| Jul 5, 9:58 PM EDT | Special Weather Statement | RNK | Carroll | 32 min |
| Jul 5, 9:59 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jul 5, 10:01 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Jul 5, 10:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| Jul 5, 10:28 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 62 min |
| Jul 5, 10:37 PM EDT | Special Weather Statement | RNK | Pulaski | 53 min |
| Jul 5, 11:27 PM EDT | Special Weather Statement | RNK | Floyd, Giles, Montgomery, Patrick, City of Radford | 63 min |
| Jul 6, 1:35 AM EDT | Areal Flood Warning | RNK | Tazewell | 3 hr |
| Jul 6, 1:39 AM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Salem | 51 min |
| Jul 6, 2:26 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 64 min |
| Jul 6, 3:22 AM EDT | Areal Flood Warning | RNK | Tazewell | 6 hr |
| Jul 6, 3:30 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Jul 6, 5:13 AM EDT | Areal Flood Advisory | RNK | Bath | 6 hr |
| Jul 6, 8:50 AM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke | 40 min |
| Jul 6, 5:05 PM EDT | Special Weather Statement | RNK | Alexander | 25 min |
| Jul 5, 8:02 PM EDT | Special Weather Statement | RNK | Summers | 28 min |
| Jul 5, 8:07 PM EDT | Flash Flood Warning | RNK | Mercer | 6 hr |
| Jul 5, 8:29 PM EDT | Special Weather Statement | RNK | Summers | 31 min |
| Jul 5, 9:02 PM EDT | Special Weather Statement | RNK | Mercer | 28 min |
| Jul 5, 9:05 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Jul 6, 9:36 AM EDT | Special Weather Statement | RNK | Mercer | 114 min |
| Jul 6, 7:50 PM EDT | Special Weather Statement | RNK | Mercer | 3 hr |
Nearby
Special Weather Statements in Virginia, 2015Special Weather Statements in West Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.